Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


solution for neuropathy
Feb 2, 2007

HI

Im HIV positive for 4 months not on meds but just got neuropathy. How could this happen already. I have read that its only in advanced HIV diesease.

1) Does this mean I am a rapid progresser?

2) If I went on meds could the neuropathy go away or am I finished for life?

3) If I cut off my feet and new ones, would neuropathy go away?

Thanks

Response from Dr. Henry

HIV-related neuropathy can develop seemingly early in some patients. A careful examination by an HIV specialist or neurologist can help distinguish HIV-related neuropathy from other potential causes. If the most likely diagnosis is HIV-related peripheral neuropathy then starting HIV treatment will often result in stabilization/improvement. If you are having significant discomfort which is implied then treatment for pain is also indicated. That can include a wide range of interventions from NSAIDs, narcotics, a variety of anti-depressants or seizure meds, treatment for diabetic neuropathy, topical treatments, accupunture and more. I often seek input from neurologist and pain specialist to try and optimize pain relief in severe cases. KH



Previous
Liver Function Problems
Next
stocrin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement